# SDR CA110812006

- Difficulty date: August 12, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Engine: Pwa PT6A67D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINEERING INVESTIGATION REPORT EIR PT6A 2011-080 - REV 2.  THIS ENGINE WAS SENT TO VECTOR  AFTER THE OPERATOR REPORTED METAL IN OIL.  UPON REVIEW FOLLOWING A LOW OIL PRESSURE INDICATION DURING CLIMB.  THIS WAS ENCOUNTERED DURING THE FIRST FLIGHT FOLLOWING THE RETURN OF THE ENGINE AFTER O/H BY VECTOR. VECTOR  WAS ABLE TO CONFIRM THE OPERATOR`S REPORT OF METAL CONTAMINATION IN THE ENGINE.  VECTOR BELIEVES THE INCIDENT ORIGINATED FROM THE LOSS OF SILVER PLATING ON THE INNER LANDS OF THE PROP SHAFT OIL TRANSFER SLEEVE.  ONCE THIS MATERIAL LIBERATED, IT CONTAMINATED THE INTERNAL OIL SUPPLY PASSAGES IN THE SECOND-STAGE REDUCTION CARRIER SUCH THAT INADEQUATE LUBRICATION WAS PROVIDED. THIS RESULTED IN THE OVERHEATING OF THE SECOND-STAGE PLANET GEAR BUSHINGS WHICH LED TO FURTHER METAL CONTAMINATION OF THE OIL SYSTEM AND THE SUBSEQUENT OIL FILTER BYPASS. WHAT VECTOR COULD NOT DETERMINE IS WHY THE FAILURE OF THE PROP SHAFT OIL TRANSFER SLEEVE OCCURRED.  THIS COMPONENT WAS REPAIRED IN-HOUSE AND THE FINAL MACHINE SIZES OF THE INNER LANDS WERE WITHIN THE REQUIRED FINAL TOLERANCE PROVIDING ADEQUATE CLEARANCE BETWEEN THEM AND THE PROP SHAFT. THIS ENGINE WILL BE RETURNED TO SERVICE UNDER A REPAIR WORKSCOPE DURING THIS SHOP VISIT WITH NO FURTHER WORKSCOPE RECOMMENDATIONS WARRANTED AT THIS TIME.
